I have been having pain, only when I get an erection on and off for the past 2 months. I have no idea what caused this as it started randomly one night. The pain is only there when I get an erection and more specifically hurts a lot worse when I bend my Penis down. It does not hurt when I pee or ejaculate, only when the Penis is erect and continues until it is flacid. Can you please help me understand what this could possibly be? If it keeps up much longer I will have to go see a doctor I suppose.
You should have seen a urologist immediately following the second time this happened. Your body is sending you a clear signal that something is wrong, and you need medical attention. Leaving something like this unattended can cause permanent damage. These things need to be addressed right away. Call today and make an appointment with a urologist! It will not just "go away" by itself.
Thank you for the response. I was goin to see a Doctor after it happened but then it went away for a little while. It is now back though and I suppose your right I should see a Doctor. It is very strange though it feels like it is the top of my penis because I can feel the pain there especially when gravity is pulling the penis down. Sometimes there is initial pain right when erect but then goes away during erection. I wasn't sure if maybe I pulled a muscle or something. Any idea as to what the cause would be?
There are several other reasons you might experience pain, not all of them sinister, so don't get scared until you know what's actually going on.
Keep in mind that internal pain does not always register where the source is, and because of the density of nerves in your pubic area, some other trigger not in your penis could be causing what appears to be a sensation in your penis, but isn't actually coming from there.
I am 62 and recently hospitalized for e-coli related kidney failure. Upon leaving the hospital after a three week stay that included a prostate biopsy and later a green light procedure, followed by lithotripsy to blast a large stone, I returned home and found myself with nightly erections that became priapic, lasting 1-2 hours and were painful. The Nephrologist changed my Citalapram to Bupropion which eliminated the priapism and erection pain. My penis remains sensitive, which I initially thought to be caused by four uretascope/cystoscopy procedures, but after three months have to wonder. I continue to see a Nephrologist in an effort to determine what caused the "Perfect Storm" in September and hopefully prevent it from happening again.
JD, your issue is unrelated to the original topic. Realize that your penis has many times more nerve endings than any other part of your body. Any damage or irritation in the area is going to have a more noticeable and long-lasting sensation associated with it. Because kidney stones are rarely a one-time occurrence, and because you had a severe infection, it's not unlikely that you have continuing irritation that will cause discomfort for quite some time. You should continue with treatment, monitoring, diet changes, and avoiding the circumstances that cause your initial UTI. It may have all started with the stone formations, leading to urine retention and development of a UTI (possible reason), which when not treated immediately turned into a huge problem with complications. This is a lesson in dealing with urinary symptoms immediately.
As an update I went to my Doctor who thought it was Peyronie's Disease but he referred me to a Urologist who thought that I had a Prostate infection he prescribed a drug (Levaquin) for 2 weeks to take that was supposed to clear it up. I have taken the drug and I still am experiencing the pain every once in awhile when I get an erection. It doesn't appear to be as severe as it was but it is definitely still there sporadically. Any idea what else this could be? He said I was too young to experience Peyronie's disease. I'm (22).
Ah, well, your original doctor, the general practitioner, knows about as much regarding your penis as you do about deep sea biology. Going to the urologist, as unexpected as that might be, is really the solution.
Any prostate infection is difficult to treat because the prostate tissue is very dense and does not get much blood flow. They can persist and resist treatment for weeks and even months as a result. Don't assume that one course of treatment is sufficient. When dealing with a suspected infection you must continue treatment without a break in the middle, or the bacteria that survive will be the toughest and hardest to kill, meaning that during the interval where you have not been fully cured, the bacteria that are replicating are the ones most challenging to get rid of. Call your urologist immediately and talk about the situation. He may decide to extend your antibiotic treatment for several more weeks. Do not delay.
Peyronie's is unusual in young people. It's fairly unusual in general. And at your age, the doctor is more likely to suspect some vigorous masturbation is or did cause some irritation that is occasionally triggering some pain as a tiny injury gets triggered when you move something the wrong way. Like a little hitch in your shoulder from moving something wrong, everything is fine until you move it just the wrong way and then you get a shooting pain.
I'm not saying the urologist is wrong and that you don't have an infection. It's unlikely he'll know exactly what the source is, even after investigating, unless its very obvious.
Riding a bicycle regularly, doing strenuous exercise, not drinking enough water, lots of things can contribute to tiny injuries in your urogenital system that can feel like a stabbing pain when they get irritated by another activity.
Of course no pain is "normal" and it's good that you're willing to figure out what's wrong. What I'm trying to encourage you to do is to pursue a resolution without any "wait and see" breaks. Because in some circumstances waiting makes the situation worse and harder to resolve, I don't want you to fall into that mode of inactivity where you create more of a problem by not following up promptly. Phone calls to your urologist are free. When you have limited results or aren't fully better, get on the phone and keep him engaged.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.